Aseptic meningitis and abducens nerve palsy as a serious side effect of high dose intravenous immunoglobulin used in a patient with renal transplantation

S. E. Wright, Z. H A Shaikh, J. A. Castillo-Lugo, B. Tanriover

Research output: Contribution to journalArticle

9 Scopus citations

Abstract

Immune globulin intravenous (human) (IGIV) is effective in the treatment of various autoimmune and inflammatory disorders. Recently, high-dose IGIV 2 g/kg has been utilized in the treatment of antibody-mediated rejection in solid organ transplantation. We report a renal transplant recipient who developed aseptic meningitis and diplopia from abducens nerve (cranial nerve VI) palsy following IGIV administration for antibody-mediated rejection. Potential mechanisms of the IGIV-related aseptic meningitis are elaborated. Clinicians should be aware of aseptic meningitis and cranial nerve palsy as an adverse reaction to IGIV exposure and monitor for its signs and symptoms.

Original languageEnglish (US)
Pages (from-to)294-297
Number of pages4
JournalTransplant Infectious Disease
Volume10
Issue number4
DOIs
StatePublished - Aug 1 2008

Keywords

  • Abducens nerve palsy
  • Adverse effect
  • Aseptic meningitis
  • Diplopia
  • IGIV
  • Immune globulin intravenous
  • Renal transplant

ASJC Scopus subject areas

  • Infectious Diseases
  • Transplantation

Fingerprint Dive into the research topics of 'Aseptic meningitis and abducens nerve palsy as a serious side effect of high dose intravenous immunoglobulin used in a patient with renal transplantation'. Together they form a unique fingerprint.

  • Cite this